| Model Number |
FHC-A102 |
| Medical Device Problem Code |
False Positive Result (1227)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/29/2026
Type of Reportable Event
Malfunction
Event or Problem Description
The customer reported receiving four false positive hcg results while using mckesson consult® diagnostics hcg urine tests cassettes on four patients.The second patient presented for testing prior to undergoing a postpartum exam.The patient's urine was collected, tested and the results were read at 5 minutes and a positive hcg was obtained.Confirmatory serum blood testing was performed which yielded a negative hcg result.As a result of the positive hcg result, the procedure was delayed.No adverse health outcomes were reported.See mdrs 2027969-2026-00026, 2027969-2026-00028, and 2027969-2026-00029 for patients 1, 3-4.
Additional Manufacturer Narrative
Results pending completion of the investigation.
Additional Manufacturer Narrative
D4: expiration date: was previously submitted as blank and "d4: expiration date: null" was previously submitted as ni.These fields have been updated to 7jul2027 and "blank" respectively.D4: primary udi number: was previously submitted as "(b)(4)" has been updated to "(b)(4)" h4: device mfr date: was previously submitted as blank and has been updated to 8jul2025.H6: adverse event problem and h11 - additional mfr narrative were updated to include investigation findings.Investigation conclusion: retained devices from the reported lot number were tested with hcg-negative clinical urine and 4miu/ml hcg samples.The results of the devices tested with negative clinical were read at 3 and 5 minutes and the results of the devices tested with 4miu/ml hcg samples were read at 3 minutes.All devices yielded valid negative results.No false positive issues were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformance's and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.A root cause could not be determined from the available information as the reported issue was not replicated during testing of retention product.Complaints are tracked and trended on a monthly basis.Per the package insert: very low levels of hcg (less than 50 miu/ml) are present in urine specimen shortly after implantation.However, because a significant number of first trimester pregnancies terminate for natural reasons, a test result that is weakly positive should be confirmed by retesting with a first morning urine specimen collected 48 hours later.A number of conditions other than pregnancy, including trophoblastic disease and certain non-trophoblastic disease and certain non-trophoblastic neoplasms including testicular tumors, prostate cancer, breast cancer, and lung cancer, cause elevated levels of hcg.Therefore, the presence of hcg in urine specimen should not be used to diagnosis pregnancy unless these conditions have been ruled out.As with any assay employing mouse antibodies, the possibility exists for interference by human anti-mouse antibodies (hama) in the specimen.Specimens from patients who have received preparations of monoclonal antibodies for diagnosis or therapy may contain hama.Such specimens may cause false positive or false negative results.This test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.
Event or Problem Description